Alert archive / Montana / High Wind Watches in 2021

High Wind Watch 8, NWS Glasgow, MT

November 30, 2021Phillips County, Montana

NWS Glasgow, MT issued this high wind watch at Nov 30, 2021, 2:47 AM MST for Phillips County, Montana. It took effect at Nov 30, 2021, 11:00 PM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 30, 2021, 2:47 AM MST (09:47 UTC)
In effect from
Nov 30, 2021, 11:00 PM MST
Expired
Nov 30, 2021, 1:25 PM MST
In force
Issued by
NWS Glasgow, MT

County Phillips County, MT

The radar

The Glasgow radar (KGGW), 96 km from the middle of the area, began a volume at 09:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 9.8 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Glasgow Intl Airport, MT at 00:00Z on 2021-11-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Glasgow Intl Airport, MT at 00:00Z on 2021-11-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1410 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

743 
WWUS75 KGGW 300947
NPWGGW

URGENT - WEATHER MESSAGE
National Weather Service Glasgow MT
247 AM MST Tue Nov 30 2021

MTZ060-302300-
/O.NEW.KGGW.HW.A.0008.211201T0600Z-211202T0000Z/
Southwest Phillips-
Including the city of Zortman
247 AM MST Tue Nov 30 2021

...HIGH WIND WATCH IN EFFECT FROM THIS EVENING THROUGH WEDNESDAY
AFTERNOON...

* WHAT...West winds 25 to 35 mph with gusts up to 60 mph 
  possible.

* WHERE...Southwest Phillips County.

* WHEN...From this evening through Wednesday afternoon.

* IMPACTS...High winds may move loose debris, damage property 
  and cause power outages. Travel could be difficult especially 
  for high profile vehicles.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$
1 follow-up statement
558 
WWUS75 KGGW 302025
NPWGGW

URGENT - WEATHER MESSAGE
National Weather Service Glasgow MT
125 PM MST Tue Nov 30 2021

MTZ060-011200-
/O.UPG.KGGW.HW.A.0008.211201T0600Z-211202T0000Z/
/O.NEW.KGGW.HW.W.0011.211201T0600Z-211202T0000Z/
Southwest Phillips-
Including the city of Zortman
125 PM MST Tue Nov 30 2021

...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 5 PM
MST WEDNESDAY...

* WHAT...West winds 35 to 45 mph with gusts up to 60 mph 
  expected.

* WHERE...Southwest Phillips County.

* WHEN...From 11 PM this evening to 5 PM MST Wednesday.

* IMPACTS...High winds may move loose debris, damage property and
  cause power outages. Travel will be difficult especially for
  high profile vehicles.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Glasgow, MT wrote its last area forecast discussion before this high wind watch went out at Nov 29, 12:38 PM MST, 14 hours 9 minutes earlier.

Area forecast discussion, Nov 29, 12:38 PM MST, 14 hours 9 minutes before
Area Forecast Discussion
National Weather Service Glasgow MT
1238 PM MST Mon Nov 29 2021

.DISCUSSION...

AFTERNOON UPDATE:
As of this afternoon a few things were under a watchful eye. The
first item that came screaming to the fore front was Wednesday
Winds. These currently look rather gusty throughout the day. Over
the peaks of the Little Rockies these may hit High Winds Criteria.
Currently, this wind is not dropping far enough down elevation to
bother Zortman or Highway 191. This could easily change and a
watch is out across the front range where it has already dropped
elevation slightly. So will need to continue to monitor this
possibility.

Second, record max high and high-minimum temperatures between now
and Thursday are possible each day leading to unusually warm
December days and nights.

A front will arrive Thursday afternoon or evening. The front will
cool the area down significantly through Saturday. However, from
here onward the ensemble system breaks apart completely with
almost no certainty available. GAH

MORNING UPDATE:
No changes this morning. The forecast is very much on track. GAH

MORNING DISCUSSION:
...Record or near-record warm temperatures will continue through
midweek...

Warm forecast (through Thursday Dec. 2nd)...
A near-steady WNW flow aloft will basically keep any colder air
influence up and away from our region, a.k.a. over the Canadian
central and eastern prairies; while the warmer air mass and ridge
of high pressure more easily slide into our region from the
southwest through the first half of this week. A very weak
disturbance embedded in this flow may bring a few areas of light
rain to our region, mainly near and south of MT-Highway 200 today
through this evening. Otherwise, weather conditions should be
fairly benign.

Colder forecast (Late Thursday Night and beyond)... The colder
Canadian air more easily drops down through our region with
mulitple short-wave low pressure troughs sliding through. Better
chances for precipitation and colder temperatures are expected for
this next coming weekend. Details will still need to be hammered
out as model data becomes more clear over the next few days.

&&

.AVIATION...

LAST UPDATED: 1930Z

FLIGHT CONDITIONS:  VFR

WINDS: NW-N winds 5-15 kts today, becoming light and variable
overnight. The increasing to 10 to 20 kts Tuesday afternoon.

DISCUSSION: A weak cool front moves in later today. Light rain
may be possible, but will likely be south of the terminals. Mild
temperatures are expected to continue through midweek, with
breezy/windy conditions possible again midweek.

LLWS: Low level wind shear of 40-50 kts from the W-NW around 2kft
AGL is expected Tuesday morning from 14-21Z.

/GAH

&&

.GLASGOW WATCHES/WARNINGS/ADVISORIES...NONE.

&&

weather.gov/glasgow

The office that day

Everything else NWS Glasgow, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 30, 1:25 PM MSTHigh Wind WarningGGWPhillips27 hr

Nearby

High Wind Watches in Montana, 2021Every high wind watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.